diabetestalk.net

Can Too Much Lantus Cause High Blood Sugar

Share on facebook

Lantus Side Effects Center

Lantus (insulin glargine [rdna origin]) Injection is a man-made form of a hormone that is produced in the body used to treat type 1 (insulin-dependent) or type 2 (non insulin-dependent) diabetes. The most common side effects of Lantus is hypoglycemia, or low blood sugar. Symptoms include: hunger, sweating, irritability, trouble concentrating, rapid breathing, fast heartbeat, seizure (severe hypoglycemia can be fatal). Other common side effects of Lantus include pain, redness, swelling, itching, or thickening of the skin at the injection site. These side effects usually go away after a few days or weeks. Lantus should be administered subcutaneously (under the skin) once a day at the same time every day. Dose is determined by the individual and the desired blood glucose levels. Lantus may interact with albuterol, clonidine, reserpine, or beta-blockers. Many other medicines can increase or decrease the effects of insulin glargine on lowering your blood sugar. Tell your doctor all prescription and over-the-counter medications and supplements you use. Tell your doctor if you are pregnant before using Lantus. Discuss a plan to manage blood sugar with your doctor before becoming pregnant. Continue reading >>

Share on facebook

Popular Questions

  1. righteousdude2

    Can Too Much Lantus Rasie Blood Sugar?

    I've been noticing that the more Lantus I take, the higher my fasting number is. When I back off the dosage, the fasting number goes down too!
    Just wondering if anyone else is having similar problems???
    Pastor Paul

  2. Shanny

    Not sure i understand why this presents a problem. The goal is lower fastings, attained by using as little insulin as possible, right? What am I missing here?

  3. breezeonby

    Quote:

    Originally Posted by removethehaze
    I've been noticing that the more Lantus I take, the higher my fasting number is. When I back off the dosage, the fasting number goes down too!
    Just wondering if anyone else is having similar problems???
    Pastor Paul I have noticed some weird things happening while taking Lantus. I have had to skip my bedtime dose several times. I had surgery done in February and didn't take any Lantus the night before and my blood sugar was perfect all day. I skipped a dose one night when I just didn't want to take it and my blood sugar was perfect all day. The beginning of March I started to decrease the dose because I was having too many lows and I really haven't notice much change. The only change is that my FBS is a little higher, but that is what I wanted the decrease in dosage to do. My FBS is between 75 and 85. I think that there are some things about insulin which we just don't have an answer for. I have read that your basal insulin should be 70% of your TDD.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in blood sugar